What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 9:44 AM EST, 2 hours 51 minutes earlier. Its key messages:
- For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Tornado Watch in effect for portions of Southeast GA and Northeast FL through 2PM.
- Scattered to numerous severe storms areawide Today. Potential Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail.
- Timing: Mainly morning to early afternoon for Southeast GA & Suwannee Valley, Afternoon for the rest of Northeast FL
- Freeze Warning for Portions of Inland Southeast GA Monday Night
- Small Craft Advisory Late Tonight through Tuesday
- Frost and Freeze for Inland Southeast GA & Suwannee Valley Tuesday Night
Area forecast discussion, Mar 16, 9:44 AM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1044 AM EDT Mon Mar 16 2026
.KEY MESSAGES...
For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Tornado Watch in effect for portions of Southeast GA and
Northeast FL through 2PM.
- Scattered to numerous severe storms areawide Today. Potential
Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail.
- Timing: Mainly morning to early afternoon for Southeast GA &
Suwannee Valley, Afternoon for the rest of Northeast FL
- Freeze Warning for Portions of Inland Southeast GA Monday
Night
- Small Craft Advisory Late Tonight through Tuesday
- Frost and Freeze for Inland Southeast GA & Suwannee Valley Tuesday
Night
&&
.UPDATE...
Tornado watch in effect until 2PM for the Suwannee Valley and most
of inland SE GA.
A few strong to severe T'storms developed earlier this morning
before sunrise across inland SE GA and the Suwannee Valley of NE FL
before they weakened just after sunrise. The Squall line is
currently just now entering the Suwannee Valley with strong to
severe T'storms approaching the Suwannee river, with showers
spreading across US highway 221/441 in inland SE GA. Stronger storms
are moving across I-75 just west of our inland SE GA areas.
Scattered to numerous severe T'storms will continue to form along
this line as it progresses eastward into inland SE GA and the
Suwannee Valley of NE FL through the late morning hours. Then, the
storms will push east into the SE GA coast and along I-10 towards
Jacksonville from midday to early afternoon, before continuing to
the NE FL coast and into north central FL early to mid afternoon. No
change to the expected main impacts of damaging winds 50-70 mph,
isolated tornadoes, and hail with localized heavier rainfall amounts
of 1-2 inches, but overall rainfall totals 0.5 - 1.00 in SE GA and
0.25 -.50 inches in NE FL. Very breezy winds will be ongoing today
ahead of the line of storms 15-25 mph with gusts up to 30-40 mph,
just below wind advisory levels.
Clouds will limit highs this afternoon most noticeably over SE GA
where clouds and showers and storms will have an earlier start only
reaching the mid/upper 70s while warming into the mid 80s over north
central FL and southern portions of St Johns river basin into
Flagler county due to a later arrival of storms and some current
partial clearing.
Storms will exit the area off the NE FL coast by 5-7PM. The front
will shift through with drier conditions after sunset as remaining
showers push offshore with winds becoming west late this afternoon
and then northwesterly this evening and still breezy. Much cooler
conditions by tonight with lows falling to the low 30s over inland
SE GA where a Freeze Watch was upgraded to a Freeze Warning for
Coffee, Bacon, Appling, Jeff Davis, and Atkinson counties.
&&
.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:
- Scattered to Numerous Severe Storms Today. Potential Hazards:
Damaging Wind Gusts, Isolated Tornadoes, Hail, Frequent Lightning
Strikes, and Heavy Downpours.
- Light Freeze possible late tonight inland Southeast Georgia.
Today: Forecast on track for strong pre-frontal squall line to push
from NW to SE through SE GA/NE FL with scattered to numerous severe
storm activity. All Hazards are in play with damaging winds of 50-70
mph, isolated tornadoes, hail, frequent lightning and heavy
downpours. Timing still shows leading edge of this squall line
pushing into inland SE GA/Suwannee Valley by the mid-late morning
hours and reaching the I-95 corridor by the early afternoon hours,
then into the Atlantic waters by the late afternoon hours. Other
than the usual straight line wind threat along the squall line, will
be closely monitoring discrete supercell activity ahead of the line
for potential rotation and isolated tornadoes. Gradient winds out of
the south and southwest ahead of the squall line in diurnal heating
are expected to increase to sustained 15-25 mph with gusts in the 30-
40 mph range, but will likely fall short of Wind Advisory criteria
and the main messaging will be strong winds due to severe storms
anyways. Still expecting another day of above normal temps, although
not quite as warm as Sunday afternoon, Max temps will reach into the
lower/middle 80s across NE FL from the I-75 corridor eastward to the
Atlantic Coast, while the earlier timing of the squall line will
hold Max temps in the mid/upper 70s across most of SE GA and the
Suwannee Valley.
Tonight: Following the cold frontal passage a much colder air mass
will plunge into the region along with skies becoming partly to
mostly clear towards morning. Low temps will plummet into the lower
to middle 30s across inland SE GA and middle to upper 30s across
inland NE FL and around 40F along the Atlantic Coast. Gusty NW winds
at 15-20G30 mph in the evening will slowly fade to around 10 mph
during the overnight hours. There is enough confidence in low temps
around 32F across inland SE GA to the NW of Waycross to post a
Freeze Watch for these locations, along with some patchy frost
possible for some inland locations where the wind drops off closer
to 5 mph by sunrise Tuesday morning. The NW winds along with the
much colder temps will drive wind chills down into the 25-30F range
across SE GA and around 30F across most of NE FL, but still likely
just above Cold Weather Advisory criteria at this point.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Main Highlights This Period:
- Freezing low temperatures and frost Tuesday nigh for inland
southeast Georgia
Much cooler and drier air will be present behind the frontal
passage, with high temperatures Tuesday staying in the 50s areawide
with breezy northwesterly winds. Tuesday night, northerly winds will
calm and with clear skies it will dip into the 30s for inland areas,
and 40s for the coast and St. Johns river basin. A light freeze and
widespread frost is likely for inland southeast Georgia, with patchy
to areas of frost expanding into the Suwannee Valley and I-10
corridor area.
It'll warm up a few more degrees Wednesday, with highs in the upper
50s to 60s with winds shifting onshore as high pressure builds to
the northeast. Low temperatures will stay just above freezing
Wednesday night, in the mid 30s to mid 40s inland, near 50 along the
Atlantic coast.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Main Highlights This Period:
- Warming trend late in the period
Temperatures will continue to warm up through the weekend as dry
conditions continue. Onshore winds will generally keep coastal
temperatures a few degrees cooler than inland locations, and by the
weekend inland areas will see highs in the lower to mid 80s.
&&
.AVIATION /12Z MONDAY THROUGH 12Z TUESDAY/...
Batch of showers will move across SSI through 13Z, then southerly
winds will increase to 15 knots gusting to 25 knots this morning.
Winds will turn southwesterly 20 knots gusting to 30 knots just
ahead of the squall line of thunderstorms with potential for
severe T'storms mainly from 16-20Z for most TAF sites with tempo
restrictions for MVFR ceilings and IFR visibilities from heavy
downpours and winds 25 knots gusting to 35 knots. VFR ceilings
resume after the squall line passage 21-23Z with light showers
trailing behind through 02Z. The cold front will exit to the east
and winds turn northwesterly overnight remaining breezy 15 knots
gusting to 25 knots with low clouds ending and mid and high level
clouds thinning out. Winds will diminish to around 10 knots by the
end of the TAF period under few high clouds.
&&
.MARINE...
Small Craft Advisory conditions develop this morning ahead of a
strong cold frontal boundary which will push into the local waters
this afternoon. Strong to severe thunderstorms are forecast to
impact our local waters this afternoon, with the potential for
damaging wind gusts, waterspouts, and large hail. Winds will shift
to westerly following the passage of the strong cold front, with
strong northwesterly winds forecast tonight and Tuesday morning
throughout our local waters with gale force gusts possible as high
pressure builds into the southeastern states. Winds will shift to
northerly on Tuesday afternoon and then northeasterly by Wednesday
as high pressure shifts northeastward towards the Mid-Atlantic
coast. This strengthening high pressure center will wedge down the
southeastern seaboard later this week, creating another round of
Small Craft Advisory conditions on Wednesday night and Thursday.
Winds and seas are expected to diminish by Friday afternoon.
Rip Currents: A moderate risk of rips is expected in the South to
Southwest flow today ahead of the cold front with surf/breakers in
the 2-4 ft range, with a continued Moderate risk on Tuesday with
Northwest to North flow and surf/breakers in the 2-3 ft range.
&&
.FIRE WEATHER...
- Patchy High Dispersion Monday And Tuesday
- Critically Low Minrh Tuesday Through Friday
- Scattered Severe Storms Monday
A strong cold front will move southeast across the area on Monday,
bringing scattered strong to severe thunderstorms. Much cooler and
drier air will be present behind the cold front on Tuesday. Breezy
southwest winds ahead of the front Monday will promote patchy high
daytime dispersion, and patchy high dispersion continues Tuesday as
winds shift northwesterly behind the front. MinRH values will drop
below 30% for most inland locations Tuesday, and remain low through
Friday.
FOG POTENTIAL AND OTHER REMARKS: Significant fog potential is not
expected Tonight. A light freeze and patchy fog will be possible for
portions of inland southeast Georgia Monday night, with more
confidence in a freeze and widespread frost Tuesday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 31 54 30 / 100 10 0 0
SSI 77 36 56 41 / 80 20 0 0
JAX 82 36 57 37 / 80 20 0 0
SGJ 82 38 58 44 / 80 30 0 0
GNV 81 36 58 36 / 90 20 0 0
OCF 83 37 59 38 / 80 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Freeze Warning from 4 AM to 8 AM EDT Tuesday for GAZ132>135-
149.
MARINE...Small Craft Advisory until 11 AM EDT Tuesday for AMZ450-452-
454.
Small Craft Advisory until 2 PM EDT Tuesday for AMZ470-472-474.
&&In the hours before
Special weather statement, Mar 16, 12:11 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
111 PM EDT Mon Mar 16 2026
FLZ021-023-030-120-220-322-422-522-GAZ162-163-264-350-364-161745-
Western Hamilton FL-Eastern Hamilton FL-Union FL-
Southwestern Columbia FL-Suwannee FL-Southeastern Columbia FL-
Baker FL-Northern Columbia FL-Northeastern Charlton GA-Clinch GA-
Western Charlton GA-Echols GA-Southern Ware GA-
111 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BAKER...WESTERN
UNION...COLUMBIA...SUWANNEE...EASTERN HAMILTON...SOUTHEASTERN
ECHOLS...SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND NORTHWESTERN
CHARLTON COUNTIES THROUGH 145 PM EDT...
At 111 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belmont to near Mcalpin. Movement was east
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Live Oak, White Springs, Fargo, Suwannee Springs, Stephen
Foster State Park, Columbia, Winfield, Suwannee Valley, and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EDT for northern
Florida...and southeastern Georgia.
&&
LAT...LON 3091 8270 3102 8204 3003 8253 2999 8296
3001 8298 3001 8300 3003 8301 3007 8307
3008 8307 3009 8311 3011 8312 3010 8314
3011 8316 3010 8317 3010 8319
TIME...MOT...LOC 1711Z 255DEG 34KT 3056 8274 3009 8300
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DUBOISLocal storm report, Mar 16, 12:20 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
120 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Tstm Wnd Gst 3 E Suwannee Springs 30.39N 82.88W
03/16/2026 M45 MPH Hamilton FL Mesonet
FSWN Hamilton Genoa, FL (WEATHERSTEM)
measured a gust of 45 mph.
&&
KCLocal storm report, Mar 16, 12:22 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
122 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Tstm Wnd Gst 3 SE University of Flor 29.62N 82.32W
03/16/2026 M40 MPH Alachua FL Mesonet
Mesonet station 2025W Fswn Sweetwater
Wetlands Park measured 40 mph gust.
&&
KCSpecial weather statement, Mar 16, 12:23 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
123 PM EDT Mon Mar 16 2026
GAZ136-152>154-165-166-250-264-161800-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-Wayne GA-
Northern Ware GA-
123 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMDEN...GLYNN...
BRANTLEY...EASTERN WARE...SOUTHEASTERN WAYNE AND NORTHEASTERN
CHARLTON COUNTIES THROUGH 200 PM EDT...
At 123 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Townsend to 8 miles southwest of Folkston.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, St. Simons Island, Nahunta, Dock Junction, Hickox, Country
Club Estates, Thalmann, Sea Island, Everett, and Raybon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EDT for southeastern
Georgia.
&&
LAT...LON 3114 8131 3112 8135 3101 8221 3160 8173
3158 8170 3156 8170 3154 8167 3149 8164
3148 8162 3143 8161 3136 8152 3133 8145
3133 8144 3131 8144 3128 8139 3129 8139
3131 8134 3128 8132 3128 8125
TIME...MOT...LOC 1723Z 253DEG 31KT 3152 8159 3078 8214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DUBOISSpecial weather statement, Mar 16, 12:28 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
128 PM EDT Mon Mar 16 2026
FLZ031-125-132-136-137-140-232-237-240-325-340-433-633-161800-
Northern Inland St. Johns FL-Central Marion FL-Western Clay FL-
South Central Duval FL-Eastern Putnam FL-Bradford FL-
Eastern Marion FL-Eastern Clay FL-Eastern Alachua FL-
Western St. Johns FL-Western Marion FL-Western Putnam FL-
Coastal Duval FL-
128 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BRADFORD...
SOUTHEASTERN ALACHUA...WESTERN ST. JOHNS...MARION...PUTNAM...CENTRAL
CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH 200 PM EDT...
At 128 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of George's Lake to near
Ocklawaha. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocala, Palatka, Green Cove Springs, Interlachen, Keystone Heights,
Pomona Park, East Palatka, Salt Springs, Citra, and Lynne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2897 8217 2989 8209 3021 8152 2936 8153
2932 8168 2928 8164 2905 8164 2905 8166
2896 8166
TIME...MOT...LOC 1728Z 221DEG 44KT 2985 8175 2908 8194
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DUBOISLocal storm report, Mar 16, 12:30 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
130 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM Tstm Wnd Gst 1 NW Gainesville Airpor 29.70N 82.28W
03/16/2026 M44 MPH Alachua FL ASOS
ASOS station KGNV Gainesville measured a 44
mph gust.
&&
KCNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324671, 1324708, 1324672, 1324673, 1324674, 1324675, 1324676, 1324680, 1324677, 1324678, 1324709, 1324683, 1324764, 1324684, 1324685, 1324698, 1324686, 1324699, 1324700, 1324769, 1324701, 1324710, 1324703, 1324711, 1324702, 1324704, 1324705, 1324706, 1324707, 1325564.